×

zbMATH — the first resource for mathematics

Probabilistic norms for linear operators. (English) Zbl 0922.47068
Let \(V_1\) and \(V_2\) be probabilistic normed (PN) spaces, and \(L\) the space of all linear operators \(T: V_1\to V_2\). The authors study the following subsets of \(L\): \(L_b\) probabilistic bounded operators, \(L_c\) continuous operators and \(L_{bc}= L_b\cap L_c\). They work with the Sibley metric on the space of distribution functions. Given a subset \(A\subset V_1\), for each operator \(T\in L\) one can define the distribution function \(\nu^A(T)\) as the probabilistic radius of \(T(A)\). One of the main results of this paper, Theorem 3.1, says that \(\nu^A\) is a probabilistic pseudonorm on \(L\), and the convergence in \(\nu^A\) is equivalent to the uniform convergence on \(A\). This theorem and its corollaries generalize and strengthen the results of V. Radu [C. R. Acad. Sci., Paris, Sér. A 280, 1303-1305 (1975)]. Then the authors give different characterizations of the classes \(L_c\), \(L_b\) and \(L_{bc}\), and study when the corresponding PN spaces of operators are complete. The final part of the paper is devoted to equicontinuous and uniformly bounded families of operators.
Reviewer: A.Nowak (Katowice)

MSC:
47S50 Operator theory in probabilistic metric linear spaces
54E70 Probabilistic metric spaces
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Alsina, C.; Schweizer, B.; Sklar, A., On the definition of a probabilistic normed space, Aequationes math., 46, 91-98, (1993) · Zbl 0792.46062
[2] Alsina, C.; Schweizer, B.; Sklar, A., Continuity properties of probabilistic norms, J. math. anal. appl., 208, 446-452, (1997) · Zbl 0903.46075
[3] Bocşan, G., Sur certaines semi-normes aléatoires et leurs applications, C.R. acad. sci. Paris Sér. A, 282, 1319-1321, (1976) · Zbl 0374.60008
[4] Lafuerza Guillén, B.; Rodriguez Lallena, J.A.; Sempi, C., Some classes of probabilistic normed spaces, Rend. mat. (7), 17, 237-252, (1997) · Zbl 0904.54025
[5] B. Lafuerza Guillén, J. A. Rodriguez Lallena, C. Sempi, A study of boundedness in probabilistic normed spaces · Zbl 0945.46056
[6] Lafuerza Guillén, B.; Rodriguez Lallena, J.A.; Sempi, C., Completion of probabilistic normed spaces, Internat. J. math. math. sci., 18, 649-652, (1995) · Zbl 0855.54042
[7] Radu, V., Sur une norme aléatoire et la continuité des opérations linéaires dans des espaces normés aléatoires, C. R. acad. sci. Paris Sér. A, 280, 1303-1305, (1975)
[8] Radu, V., Equicontinuity, affine Mean erogodic theorem and linear equations in random normed spaces, Proc. amer. math. soc., 57, 299-303, (1976) · Zbl 0348.47008
[9] Schweizer, B., Multiplication on the space of probability distribution functions, Aequationes math., 12, 156-183, (1975) · Zbl 0305.22004
[10] Schweizer, B.; Sklar, A., Probabilistic metric spaces, (1983), Elsevier, North-Holland New York · Zbl 0546.60010
[11] Sempi, C., On the space of distribution functions, Riv. mat. univ. parma (4), 8, 243-250, (1982) · Zbl 0516.60016
[12] Sibley, D.A., A metric for weak convergence of distribution functions, Rocky mountain J. math., 1, 427-430, (1971) · Zbl 0245.60007
[13] Taylor, A.E., Introduction to functional analysis, (1958), Wiley New York · Zbl 0081.10202
[14] Taylor, M.D., New metrics for weak convergence of distribution functions, Stochastica, 9, 5-17, (1985) · Zbl 0607.60004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.